PAMPRIN® PAMPRIN® Extra Strength PAMPRIN® PMS
Pamabrom – Pyrilamine Maleate – Acetaminophen
Diuretic – Antihistamine – Analgesic
Indications And Clinical Uses: For temporary relief of symptoms accompanying premenstrual syndrome such as cramps, headache, irritability, backache and mild to moderate aches and pains. To reduce the temporary excess water frequently associated with the premenstrual period. Pamprin is most effective if taken at the first sign of discomfort, usually a few days before a period.
Contra-Indications: Hypersensitivity to pamabrom, theophylline derivatives, pyrilamine maleate, or acetaminophen, and in those with the following conditions: asthmatic attacks, narrow-angle glaucoma, bladder-neck obstruction, peptic ulcer or pyloroduodenal obstruction.
Manufacturers’ Warnings In Clinical States: Individuals with continuing severe or debilitating symptoms accompanying premenstrual syndrome should consult their physician.
Pregnancy and Lactation: Should not be given to women who are pregnant or who are nursing.
Children: Not recommended for children less than 12 years old.
Keep safely out of reach of children. This package contains sufficient medication to seriously harm a child.
Precautions: Occupational Hazards: May produce additive CNS effects when taken concomitantly with alcohol, hypnotics, anxiolytics, narcotic analgesics, and neuroleptic drugs. If drowsiness occurs, avoid driving a motor vehicle or operating machinery while taking this product.
Adverse Reactions: Side effects are usually mild and may include drowsiness and listlessness. Hypersensitivity reactions are rare but may include urticaria, skin eruptions, pruritus or anaphylaxis.
Symptoms And Treatment Of Overdose: Symptoms: In mild overdosage, symptoms may be manifest as an exaggeration of the adverse effects listed above, but may be more severe, particularly in children. Severe cases may include hallucinations, excitement, ataxia, incoordination, convulsions and cardiovascular depression.
Acetaminophen poisoning can result in severe hepatic damage. The minimum dose of acetaminophen that may cause hepatotoxicity in adults is generally considered to be 10 g, and a dose of 16 g is potentially lethal. However, there have been rare instances of hepatotoxicity and death reported from lower doses, and survival after much larger doses (up to 31 g) is common.
Phenobarbital increases the activity of microsomal enzymes which produce a toxic metabolite which may enhance acetaminophen’s hepatotoxicity. Concomitant ingestion of phenobarbital may increase the likelihood of liver necrosis in acetaminophen overdose. The chronic ingestion of alcohol may also increase the potential for hepatic toxicity in acetaminophen overdose.
Early symptoms (nausea, vomiting, weakness) usually occur after ingestion of an acetaminophen overdose large enough to cause hepatic toxicity. However, since some patients may exhibit few or none of these early signs, in cases of suspected acetaminophen overdose, antidotal therapy should begin as soon as possible. A latent period of 24 to 36 hours exists between ingestion and onset of hepatic symptoms. Laboratory evidence usually appears within 24 to 48 hours if severe hepatotoxicity is to occur. In mild cases, clinical evidence of hepatotoxicity may be delayed for as long as 5 days. Patients should be monitored by liver function tests for several days following an overdose. Following the latent period, vomiting, pain in the right hypochondrium and manifestations of hepatic failure may occur. Maximum hepatic necrosis appears 2 to 6 days following overdose. The primary changes in serum chemistries are a gross elevation of hepatic enzymes, an elevation of serum bilirubin, a prolongation of prothrombin time and possible hypoglycemia.
Treatment: Should be supportive and symptomatic. If the product has been taken recently by mouth, gastric lavage or induction of vomiting with ipecac syrup USP is recommended. If activated charcoal is administered, lavage before treatment with oral antidote (acetylcysteine) to prevent absorption of the latter. Plasma levels of acetaminophen should be monitored.
The patient should be kept quiet to minimize excitement. Convulsions and marked CNS stimulation should be treated. Treatment should include correction of hypoxia fluid and electrolyte imbalance. Assisted respiration may be necessary and cooling, if hyperpyrexia occurs. Dialysis has been employed to treat xanthine overdosage.
Dosage And Administration: Pamprin: 2 tablets and repeat every 3 to 4 hours as needed. Do not exceed 8 tablets in 24 hours. Do not use for more than 5 consecutive days. Use only as directed by a physician.
Pamprin Extra Strength: 2 caplets and repeat every 3 to 4 hours as needed. Do not exceed 8 caplets in 24 hours. Do not use for more than 5 consecutive days. Use only as directed by a physician.
Pamprin PMS: 2 caplets and repeat every 3 to 4 hours as needed. Do not exceed 8 caplets in 24 hours. Do not use for more than 5 consecutive days. Use only as directed by a physician.
Availability And Storage: Pamprin: Each white, round tablet, embossed with a rosette on one side, contains: pamabrom 25 mg, pyrilamine maleate 12.5 mg and acetaminophen 325 mg. Gluten, lactose-, sodium- and tartrazine-free. Child-resistant bottles of 24 and 40.
Pamprin Extra Strength: Each white, capsule-shaped tablet, with PAMPRIN embossed on one side, contains: pamabrom 25 mg, pyrilamine maleate 15 mg and acetaminophen 500 mg. Gluten-, lactose-, sodium- and tartrazine-free. Child-resistant bottles of 16 and 32.
Pamprin PMS: Each white, capsule-shaped tablet, with Pamprin PMS embossed on one side, contains: pamabrom 25 mg, pyrilamine maleate 15 mg and acetaminophen 500 mg. Gluten-, lactose-, sodium- and tartrazine-free. Child-resistant bottles of 16 and 32.
PAMPRIN® PAMPRIN® Extra Strength PAMPRIN® PMS Chattem Pamabrom – Pyrilamine Maleate – Acetaminophen Diuretic – Antihistamine – Analgesic
Posted by RxMed